Drug Company Issues Voluntary Recall of Drug
Prescription drug manufacturer American Regent has issued a voluntary recall of every lot of their ketorolac tromethamine injection, 30 mg/ml product. The US Food and Drug Administration (FDA) announced recently that particulate matter and crystallization might be present in the drug that could result in obstruction of blood vessels. If a person injects the drug and particulate matter and crystallization is present, it could induce pulmonary emboli or thrombosis or activate platelets and/or neutrophils to induce anaphylactic reactions.
“Other adverse effects associated with the injection of particulate matter include foreign body granulomas, and local irritation at the injection site,” according to an alert sent yesterday from Med Watch, the FDA’s safety information and adverse event reporting program.
“While American Regent continues to investigate this issue, the company is taking precautionary action and initiated this voluntary recall. American Regent has informed the FDA of its actions and is maintaining ongoing discussions with the Agency,” the company notes in a news release.
The recalled lots include NDC# 0517-0801-25 (30 mg/ml 1-ml single-dose vial) and NDC# 0517-0902-25 (30 mg/ml 2-ml single-dose vial [60 mg/2 ml]). However, the voluntary recall does not include other concentrations of ketorolac injection. The recalled drug was distributed to wholesalers, distributors, hospitals, surgical centers, clinics and many other medical facilities. All these recipients of the recalled drug are advised by the FDA to stop using any 30 mg/ml ketorolac tromethamine and quarantine the product to return it to the manufacturer.
Defective medications put users at risk for side effects that imperil their health. Los Angeles drug recall attorney Samer Habbas has a great deal of experience with drug recall cases representing clients harmed by these defective products. Call Los Angeles drug recall lawyer Samer Habbas today to schedule a free consultation if you or a loved one have been hurt due to a defective pharmaceutical.